MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombosis occurred.A left atrial appendage (laa) closure procedure was performed and a 27mm watchman laa closure device was implanted.Upon discharge on (b)(6) 2020, the patient was prescribed xarelto and aspirin.The patient developed gastrointestinal bleeding on (b)(6) 2020 and was held for two days.The patient resumed coumadin and aspirin on (b)(6) 2020.On (b)(6) 2020, the patient stopped coumadin and started plavix and aspirin 81mg.On (b)(6) 2020, the patient was unwilling to come in for a transesophageal echocardiogram (tee) or see the physician due to covid.On (b)(6) 2020, the patient disconnected their phone number and did not respond to follow up requests for tee and to confirm compliance with medication.On (b)(6) 2021, the patient followed up with the physician and noted the patient was only on plavix at the patient's own doing.On (b)(6) 2021, tee was performed and thrombus was found on the watchman closure device.The patient was discharged home in stable condition on coumadin with lovenox bridging and plavix.The patient is scheduled to have repeat tee in 2-3 months.As of (b)(6) 2021, was regularly attending an anticoagulation clinic regularly to manage dosing and international normalized ratios (inr).The inr is still subtherapeutic currently and the dosage was increased.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11842819
Report Number2134265-2021-06107
Device Sequence Number17058934
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024159498
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2021
Initial Report FDA Received Date05/18/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR